Alert archive / Mississippi / Severe Thunderstorm Warnings in 2008
Severe Thunderstorm Warning 243, NWS Jackson, MS
NWS Jackson, MS issued this severe thunderstorm warning at Apr 18, 2008, 6:25 PM CDT for 5 counties in Mississippi. It was in force for 65 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 18, 2008, 6:25 PM CDT (23:25 UTC)
- Expired
- Apr 18, 2008, 7:30 PM CDT
- In force
- 65 min
- Issued by
- NWS Jackson, MS
- Area
- Storm-based polygon
Counties Clay County, MS, Lowndes County, MS, Noxubee County, MS, Oktibbeha County, MS, Winston County, MS
The radar
The Columbus AFB radar (KGWX), 61 km from the middle of the area, began a volume at 23:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 12:00Z, 11.4 hours before the alert went out and 169 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1561 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 64 m²/s²
- 0-3 km storm-relative helicity
- 127 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KJAN 182324 SVRJAN MSC025-087-103-105-159-190030- /O.NEW.KJAN.SV.W.0243.080418T2325Z-080419T0030Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE JACKSON MS 625 PM CDT FRI APR 18 2008 THE NATIONAL WEATHER SERVICE IN JACKSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NORTHERN NOXUBEE COUNTY IN EAST CENTRAL MISSISSIPPI... EASTERN WINSTON COUNTY IN EAST CENTRAL MISSISSIPPI... SOUTHEASTERN CLAY COUNTY IN NORTHEAST MISSISSIPPI... LOWNDES COUNTY IN NORTHEAST MISSISSIPPI... THIS INCLUDES THE CITIES OF...COLUMBUS AFB...COLUMBUS... SOUTHERN OKTIBBEHA COUNTY IN NORTHEAST MISSISSIPPI... * UNTIL 730 PM CDT * AT 625 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR BETHEDEN...OR 12 MILES NORTHEAST OF LOUISVILLE...AND MOVING NORTHEAST AT 46 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... OKTOC BY 635 PM CDT... SESSUMS AND 6 MILES NORTHWEST OF CRAWFORD BY 645 PM CDT... BENT OAK AND 8 MILES SOUTHEAST OF TIBBEE BY 655 PM CDT... COLUMBUS AND 7 MILES SOUTHEAST OF WAVERLY BY 705 PM CDT... STEENS BY 715 PM CDT... A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM. HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. LAT...LON 3373 8826 3315 8832 3301 8900 3332 8906 TIME...MOT...LOC 2325Z 244DEG 40KT 3329 8890 $$ GARRETT
3 follow-up statements
000 WWUS54 KJAN 182354 SVSJAN SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE JACKSON MS 654 PM CDT FRI APR 18 2008 MSC025-087-103-105-159-190030- /O.CON.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/ CLAY MS-LOWNDES MS-OKTIBBEHA MS-NOXUBEE MS-WINSTON MS- 654 PM CDT FRI APR 18 2008 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT FOR EASTERN WINSTON...NORTHERN NOXUBEE...SOUTHEASTERN OKTIBBEHA... LOWNDES AND EXTREME SOUTHEASTERN CLAY COUNTIES... AT 654 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MASHULAVILLE...OR 12 MILES NORTHEAST OF NANIH WAIYA...MOVING NORTHEAST AT 46 MPH. THE SEVERE THUNDERSTORM WILL BE NEAR... MACON BY 710 PM CDT... BROOKSVILLE AND 9 MILES SOUTHEAST OF CRAWFORD BY 715 PM CDT... DEERBROOK BY 720 PM CDT... 7 MILES NORTHWEST OF PRAIRIE POINT BY 725 PM CDT... BIGBEE VALLEY BY 730 PM CDT... HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES. A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING FOR SOUTHEASTERN MISSISSIPPI. LAT...LON 3373 8826 3315 8832 3301 8900 3349 8873 TIME...MOT...LOC 2354Z 244DEG 40KT 3309 8880 $$ GARRETT
000
WWUS54 KJAN 190004
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
705 PM CDT FRI APR 18 2008
MSC025-105-190015-
/O.CAN.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
CLAY MS-OKTIBBEHA MS-
705 PM CDT FRI APR 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN OKTIBBEHA AND
EXTREME SOUTHEASTERN CLAY COUNTIES IS CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3373 8826 3363 8827 3362 8828 3361 8827
3339 8831 3315 8832 3304 8888 3331 8867
TIME...MOT...LOC 0005Z 243DEG 43KT 3313 8869
$$
MSC087-103-159-190030-
/O.CON.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
LOWNDES MS-NOXUBEE MS-WINSTON MS-
705 PM CDT FRI APR 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR EAST CENTRAL WINSTON...NORTHERN NOXUBEE AND LOWNDES COUNTIES...
AT 705 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MASHULAVILLE...OR 16 MILES
NORTH OF PRESTON...MOVING NORTHEAST AT 50 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
MACON BY 710 PM CDT...
BROOKSVILLE AND 9 MILES SOUTHEAST OF CRAWFORD BY 715 PM CDT...
DEERBROOK BY 720 PM CDT...
7 MILES NORTHWEST OF PRAIRIE POINT BY 725 PM CDT...
BIGBEE VALLEY BY 730 PM CDT...
HIGH WINDS CAN BRING DOWN TREES AND LARGE LIMBS RESULTING IN SERIOUS
INJURY OR PROPERTY DAMAGE. EXERCISE EXTREME CAUTION WHEN OUTDOORS
DURING SUCH STRONG WINDS...AND BE ESPECIALLY AWARE OF OLDER TREES.
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3373 8826 3363 8827 3362 8828 3361 8827
3339 8831 3315 8832 3304 8888 3331 8867
TIME...MOT...LOC 0005Z 243DEG 43KT 3313 8869
$$
GARRETT000
WWUS54 KJAN 190008
SVSJAN
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON MS
708 PM CDT FRI APR 18 2008
MSC159-190018-
/O.CAN.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
WINSTON MS-
708 PM CDT FRI APR 18 2008
...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WINSTON COUNTY IS
CANCELLED...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3373 8826 3348 8829 3348 8830 3346 8829
3330 8830 3329 8832 3328 8831 3315 8833
3305 8880 3307 8881 3331 8867
TIME...MOT...LOC 0008Z 243DEG 43KT 3314 8865
$$
MSC087-103-190030-
/O.CON.KJAN.SV.W.0243.000000T0000Z-080419T0030Z/
LOWNDES MS-NOXUBEE MS-
708 PM CDT FRI APR 18 2008
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 730 PM CDT
FOR NORTHERN NOXUBEE AND LOWNDES COUNTIES...
AT 708 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS WERE TRACKING
A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS
OF 60 MPH. THIS STORM WAS LOCATED NEAR MASHULAVILLE...OR 18 MILES
NORTHEAST OF PRESTON...MOVING NORTHEAST AT 49 MPH.
THE SEVERE THUNDERSTORM WILL BE NEAR...
BROOKSVILLE AND 9 MILES SOUTHEAST OF CRAWFORD BY 715 PM CDT...
DEERBROOK BY 720 PM CDT...
6 MILES NORTHWEST OF PRAIRIE POINT BY 725 PM CDT...
BIGBEE VALLEY BY 730 PM CDT...
A TORNADO WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT FRIDAY EVENING
FOR SOUTHEASTERN MISSISSIPPI.
LAT...LON 3373 8826 3348 8829 3348 8830 3346 8829
3330 8830 3329 8832 3328 8831 3315 8833
3305 8880 3307 8881 3331 8867
TIME...MOT...LOC 0008Z 243DEG 43KT 3314 8865
$$
GARRETTWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, MS wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 18, 6:05 PM CDT, 20 minutes earlier.
Area forecast discussion, Apr 18, 6:05 PM CDT, 20 minutes before
AREA FORECAST DISCUSSION...CORRECTED NATIONAL WEATHER SERVICE JACKSON MS 605 PM CDT FRI APR 18 2008 .UPDATE...DID A QUICK UPDATE TO ZONES AND GRID PRODUCTS TO REFLECT DROPPING OF TRI-COUNTY METRO...COPIAH...LINCOLN AND LAWRENCE COUNTIES FROM TORNADO WATCH 207. SOME LIGHTER CONVECTION CONTINUES IN THESE AREAS CURRENTLY...BUT LOW LEVEL WINDS HAVE VEERED WITH BOUNDARY PASSAGE AND THEREFORE TORNADO THREAT REMOVED. POPS AND TEMPS ALSO TWEAKED FOR THE EVENING TO REALLY CONCENTRATE ACTIVE WEATHER THREAT FOR FAR EASTERN ZONES OF MS THROUGH MID EVENING. /BB/ && .PREVIOUS DISCUSSION... SHORT TERM...ALL INGREDIENTS FOR RAPID THUNDERSTORM GROWTH UP TO SEVERE LIMITS CAME TOGETHER OVER THE LAST FEW HOURS OVER CENTRAL SECTIONS OF MS. SEEMS THAT STRONG UPPER FORCING FROM INCOMING DISTURBANCE HAS NOW LINKED WITH MARGINAL INSTABILITY AND HIGH WIND SHEAR TO PRODUCE A BROKEN LINE OF POTENT THUNDERSTORMS...INCLUDING EMBEDDED SUPERCELLS. THIS ACTIVITY HAS NOW SHIFTED EAST OF THE I-55 CORRIDOR AND ALMOST THE ENTIRETY OF THE SEVERE WEATHER THREAT SHOULD BE ASSOCIATED WITH THIS BROKEN LINE. THIS CAN BE INTERPRETED TO MEAN LOCATIONS ALONG THE I-55 CORRIDOR ARE MOSTLY CLEAR OF THE SEVERE RISK AND WILL BE CLEARED FROM THE TORNADO WATCH SHORTLY. OTHERWISE...EXPECT STORMS TO MOVE THROUGH THE EASTERN HALF OF THE STATE OVER THE NEXT SEVERAL HOURS AND EXITING IN THE EARLY EVENING. GRIDS AND ZONES HAVE BEEN UPDATED FOR INCLUSION OF TORNADO WATCH 207 UNTIL 10 PM. HWO HAS BEEN UPDATED TO BUMP UP SEVERE WEATHER WORDING THROUGH THIS EVENING...ESPECIALLY EAST OF THE I-55 CORRIDOR./BB/ THE CLEARING SKIES AND INFLUX OF HIGH PRESSURE LATE TONIGHT WILL SET THE STAGE FOR A BEAUTIFUL SATURDAY WITH SUNNY SKIES...WESTERLY BREEZES AND HIGHS IN THE MID TO UPPER 70S. /BB/ LONGER TERM....MEDIUM RANGE GUIDANCE AND ENSEMBLES PAINT A RATHER QUIET WEEKEND UNTIL WE GET INTO THE UPCOMING WORK WEEK. A SERIES OF UPPER DISTURBANCES WILL PASS THROUGH THE SOUTHERN STREAM...GIVING THE REGION A SMALL CHANCE OF SHOWERS AND THUNDERSTORMS EACH DAY. LOOKING THE MODELS ON A DAILY BASIS. SURFACE HIGH PRESSURE WILL MOVE OVER THE REGION OVER THE WEEKEND...BRINGING THE REGION MILD DAYS AND COOL NIGHTS. LOWS WILL DIP FROM THE MIDDLE 40S EAST TO THE LOWER 50S WEST ON SUNDAY MORNING. HIGHS ON SUNDAY WILL BE FROM NEAR 80 NORTH TO THE LOWER 80S SOUTH...WHICH IS CLOSE TO MOS GUIDANCE. SOUTHERLY RETURN FLOW WILL COME BACK TO THE REGION AHEAD OF AN APPROACHING FRONT. THERE WILL BE A SERIES OF WEAK DISTURBANCES AND JUST ENOUGH INSTABILITY TO SQUEEZE OUT SOME ISOLATED CONVECTION FOR MONDAY THROUGH WEDNESDAY. DAILY HIGHS WILL BE IN THE LOWER TO MIDDLE 80S. NIGHTLY LOWS RISE FROM THE 50S ON MONDAY MORNING TO THE LOWER AND MIDDLE 60S WEDNESDAY MORNING. THIS WILL BE DUE TO A WARMING TREND AS MORE GULF MOISTURE RETURNS TO THE REGION. WENT CLOSE TO MEX GUIDANCE ON GUIDANCE. THERE WAS SOME DIFFERENCES IN THE MODELS THE EUROPEAN BRINGS FRONT INTO THE REGION ON WEDNESDAY...WHILE THE GFS HAS THE FRONT APPROACHING THE REGION ON WEDNESDAY. WILL GO WITH THE EUROPEAN FRONTAL BOUNDARY BECOMING STATIONARY ACROSS THE NORTH ON WEDNESDAY...THEN IT WILL RETURN TO THE NORTH AS ANOTHER AREA OF LOW PRESSURE DEVELOPS ACROSS THE SOUTHERN PLAINS. LOOKING AT THURSDAY INTO FRIDAY...OUR CHANCES OF RAIN WILL CONTINUE THROUGH THE REST OF THE WORK WEEK AS LOW LEVEL SOUTHERLY FLOW CONTINUES OVER THE REGION. A COLD FRONT WILL APPROACH THE REGION FROM THE NORTHWEST. THE EUROPEAN MODEL WAS MUCH SLOWER WITH THE APPROACH OF THE FRONT WITH THE FRONT NEAR THE ARKLAMISS ON 12Z SATURDAY. THE REASON FOR THIS IS BECAUSE IT WAS SLOWER THE ASSOCIATED SHORT WAVE ENERGY MOVING OVER THE 4 CORNERS REGION ON FRIDAY MORNING...WHILE THE GFS HAS IT PUSHING ACROSS THE MID TO UPPER PLAINS. WITH THE RIDGING OVER THE REGION...WILL GO WITH THE SLOWER EUROPEAN MODEL AND KEEP SMALL POPS FOR THE LONG TERM PERIOD. MADE ONLY MINOR ADJUSTMENTS TO MEX POPS. LOWS WILL BE IN THE LOWER TO MIDDLE 60S. HIGHS WILL CONTINUE IN THE LOWER TO MIDDLE 80S./17/ && .AVIATION...SHOWERS AND EMBEDDED STRONG TO LOCALLY SEVERE THUNDERSTORMS WILL MOVE ACROSS AREAS EAST OF THE MS RIVER THROUGH THE REST OF THE LATE AFTERNOON AND EARLY EVENING HOURS. EXPECT A GOOD DEAL OF THE CEILINGS ASSOCIATED WITH THIS ACTIVITY TO BE IN THE MVFR RANGE...ALTHOUGH VFR CONDITIONS AND CALMER WEATHER WILL MOVE IN QUICKLY BY MID EVENING AS THE FRONTS MOVES THROUGH. CLEARING SKIES LATER TONIGHT WILL BRING THE POTENTIAL FOR FOG DEVELOPMENT ACROSS MAINLY THE EASTERN HALF OF MS. SATURDAY SHOULD FEATURE SUNNY SKIES AND WEST WINDS BELOW 20 MPH AFTER ANY MORNING FOG BURNS OFF. /BB/ && .PRELIMINARY POINT TEMPS/POPS... JACKSON 46 77 50 81 / 14 0 0 8 MERIDIAN 46 76 47 82 / 77 0 0 8 VICKSBURG 47 78 51 83 / 1 0 0 7 HATTIESBURG 48 78 50 83 / 88 0 0 3 NATCHEZ 45 77 50 82 / 1 0 0 3 GREENVILLE 49 76 52 81 / 1 0 0 9 GREENWOOD 47 75 50 81 / 9 0 0 8 && .JAN WATCHES/WARNINGS/ADVISORIES... MS...NONE. LA...NONE. AR...NONE. && 50
Hazardous weather outlook, Apr 18, 5:09 PM CDT, 1 hour 16 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON MS 509 PM CDT FRI APR 18 2008 ARZ074-075-LAZ007>009-015-016-023>026-MSZ018-019-025>066-072>074- 192215- ASHLEY-CHICOT-MOREHOUSE-WEST CARROLL-EAST CARROLL-RICHLAND- MADISON LA-FRANKLIN LA-CATAHOULA-TENSAS-CONCORDIA-BOLIVAR- SUNFLOWER-LEFLORE-GRENADA-CARROLL-MONTGOMERY-WEBSTER-CLAY-LOWNDES- CHOCTAW-OKTIBBEHA-WASHINGTON-HUMPHREYS-HOLMES-ATTALA-WINSTON- NOXUBEE-ISSAQUENA-SHARKEY-YAZOO-MADISON MS-LEAKE-NESHOBA-KEMPER- WARREN-HINDS-RANKIN-SCOTT-NEWTON-LAUDERDALE-CLAIBORNE-COPIAH- SIMPSON-SMITH-JASPER-CLARKE-JEFFERSON-ADAMS-FRANKLIN MS-LINCOLN- LAWRENCE-JEFFERSON DAVIS-COVINGTON-JONES-MARION-LAMAR-FORREST- 509 PM CDT FRI APR 18 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL MISSISSIPPI... NORTHEAST LOUISIANA...AND EXTREME SOUTHEAST ARKANSAS. .DAY ONE...TONIGHT AND SATURDAY SCATTERED SEVERE THUNDERSTORMS ARE EXPECTED TO PUSH EAST THROUGH EASTERN PORTIONS OF MISSISSIPPI THROUGH THE REST OF THIS AFTERNOON AND EARLY THIS EVENING. THE HIGHEST RISK FOR SEVERE THUNDERSTORMS EXISTS SOUTH OF HIGHWAY 25. THE MAIN RISK WITH STORMS IN THE MENTIONED AREAS WILL BE HIGH WINDS AND EMBEDDED TORNADOES...ALTHOUGH THE RISK FOR LARGE HAIL CANNOT BE COMPLETELY RULED OUT. THE COMBINATION OF INCOMING GULF MOISTURE AND A STRONG DISTURBANCE IS EXPECTED TO PRODUCE THUNDERSTORMS ALONG A COLD FRONT THAT WILL BE SWEEPING EAST THROUGH THE REGION BY EARLY TO MID EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY NIGHT THROUGH THURSDAY THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER CALL TO ACTION STATEMENT... THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER OPERATIONS...IS NEEDED FOR THE EASTERN HALF OF CENTRAL MISSISSIPPI LATE THIS AFTERNOON THROUGH THIS EVENING. ACTIVATION IS OTHERWISE NOT ANTICIPATED THROUGH THURSDAY APRIL 24. FOR MORE INFORMATION PLEASE VISIT OUR WEBSITE AT WWW.SRH.NOAA.GOV/JAN. THIS INCLUDES THE GRAPHICAL HAZARDOUS WEATHER OUTLOOK. 50
In the hours before
Local storm report, Apr 18, 4:59 PM CDT, 1 hour 26 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
459 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 8 E CARPENTER 32.03N 90.54W
04/18/2008 COPIAH MS EMERGENCY MNGR
ROOF OF A HOME HEAVILY DAMAGED AND NUMEROUS TREES AND
LARGE LIMBS DOWN. POSSIBLE TORNADO.
&&
KLWLocal storm report, Apr 18, 5:32 PM CDT, 53 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
532 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0500 PM TSTM WND DMG 3 S OFAHOMA 32.66N 89.70W
04/18/2008 LEAKE MS EMERGENCY MNGR
MANY TREES DOWN ON SWAMP ROAD. TREE DOWN ACROSS ROAD ALSO
JUST WEST OF CARTHAGE AND TREE DOWN ACROSS A ROAD IN THE
NORTHWEST PART OF THE COUNTY.
&&
KLWLocal storm report, Apr 18, 5:45 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
545 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0445 PM TSTM WND DMG 3 N CAMDEN 32.83N 89.84W
04/18/2008 MADISON MS EMERGENCY MNGR
TREES AND POWER LINES DOWN ALONG HIGHWAY 43. TOPS OF SOME
TREES WERE SNAPPED.
&&
KLWLocal storm report, Apr 18, 6:09 PM CDT, 16 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
609 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM HAIL 6 N BAXTERVILLE 31.17N 89.59W
04/18/2008 E1.00 INCH LAMAR MS EMERGENCY MNGR
&&
KLWLocal storm report, Apr 18, 6:22 PM CDT, 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
622 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0340 PM TORNADO 8 E CARPENTER 32.03N 90.54W
04/18/2008 COPIAH MS EMERGENCY MNGR
1 HOUSE ROOF HEAVILY DAMAGED AND AROUND 50 TREES DOWN.
OVER 30 TREES WERE ACROSS ROADS. POSSIBLE TORNADO.
0400 PM TORNADO 2 NW TERRY 32.12N 90.32W
04/18/2008 HINDS MS EMERGENCY MNGR
HINDS EOC REPORTS 20 HOMES WITH VARYING DEGREES OF
DAMAGE. DAMAGE PATH EXTENDS ABOUT THREE-QUARTERS OF A
MILE FROM DULANGY ROAD TO INTERSECTION OF OLD JACKSON AND
FLOWERS ROAD. POSSIBLE TORNADO.
&&
KLWLocal storm report, Apr 18, 6:25 PM CDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSON MS
625 PM CDT FRI APR 18 2008
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0620 PM TSTM WND DMG LOUISVILLE 33.12N 89.05W
04/18/2008 WINSTON MS LAW ENFORCEMENT
NUMEROUS TREES DOWN AROUND THE LOUISVILLE AREA.
&&
KLWThe office that day
Everything else NWS Jackson, MS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 18, 4:10 AM CDT | Lake Wind Advisory | JAN | Bolivar, Humphreys, Issaquena, Leflore, Sharkey, Sunflower and 1 more | 10 hr |
| Apr 18, 3:28 PM CDT | Severe Thunderstorm Warning | JAN | Copiah, Hinds | 47 min |
| Apr 18, 3:33 PM CDT | Tornado Warning | JAN | Copiah, Hinds | 42 min |
| Apr 18, 4:08 PM CDT | Severe Thunderstorm Warning | JAN | Hinds, Rankin | 52 min |
| Apr 18, 4:21 PM CDT | Severe Thunderstorm Warning | JAN | Carroll, Montgomery | 54 min |
| Apr 18, 4:33 PM CDT | Flash Flood Warning | JAN | Hinds, Madison, Rankin | 93 min |
| Apr 18, 4:54 PM CDT | Severe Thunderstorm Warning | JAN | Leake, Scott | 51 min |
| Apr 18, 5:09 PM CDT | Severe Thunderstorm Warning | JAN | Marion | 52 min |
| Apr 18, 5:27 PM CDT | Severe Thunderstorm Warning | JAN | Attala, Choctaw, Leake, Neshoba, Winston | 35 min |
| Apr 18, 5:44 PM CDT | Severe Thunderstorm Warning | JAN | Scott, Smith | 46 min |
| Apr 18, 5:48 PM CDT | Tornado Warning | JAN | Lamar, Marion | 41 min |
| Apr 18, 5:52 PM CDT | Severe Thunderstorm Warning | JAN | Clay, Webster | 38 min |
| Apr 18, 6:07 PM CDT | Tornado Warning | JAN | Forrest, Lamar | 53 min |
| Apr 18, 6:40 PM CDT | Severe Thunderstorm Warning | JAN | Kemper, Lauderdale, Neshoba, Newton | 65 min |
| Apr 18, 6:45 PM CDT | Severe Thunderstorm Warning | JAN | Noxubee, Winston | 60 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2008Every severe thunderstorm warning in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.